MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18073330
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial/final mdr will be the only report submitted for mfr report #3013875781-2017-00032.Procode: krd/hcg.(b)(4).This event was deemed mdr reportable based on the failure investigation findings (below).Conclusion: the device was returned in a loop with the embolic coil tangled around the dpu core wire.There is a slight bend in the core wire approximately 104 cm from the proximal end.The resheathing tool is broken.The core wire protrudes from the translucent introducer from the resheathing tool almost to the green introducer.Most of the embolic coil is exposed out the distal end of the green introducer.The ball tip of the embolic coil is intact.The embolic coil is kinked.The proximal end of the embolic coil is inside the green introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All rejected product was identified as scrap and properly accounted for.The complaint that the device could not be resheathed is confirmed.With the dpu core wire protruded from the translucent introducer sheath distal to the resheathing tool, resheathing cannot occur.The evidence of the broken resheathing tool suggests that excessive force was applied during the attempted resheathing.The force caused the dpu core wire to emerge from the skive of the translucent introducer, which would then prevent any further attempt at resheathing.The exact circumstances of the event are unknown, so the cause of excessive force application cannot be ascertained.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that, during a procedure, failure to re-sheath the coil was experienced with a deltamaxx coil (cdx18073330/c39304) and a kink was found on the tip of an envoy guide catheter (67125805d/e11270) upon opening the box.The physician used another of the same size products to successfully complete the procedure.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key7040810
Report Number3013875781-2017-00032
Device Sequence Number16476813
Product Code KRD
UDI-Device Identifier10878528008580
UDI-Public(01)10878528008580(17)201130(10)C39304
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberCDX18073330
Device Lot NumberC39304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2017
Initial Report FDA Received Date11/17/2017
Patient Sequence Number1